my son started taking klonopin as well did my sister before she died. my sister had borderline personality disorder and klonopin just made her symptoms and signs more visible to others and she not only told me she thought she was going crazy she also started doing crazy things. my son hasnt yet been diagnosed with b.p.d. but since taking klonopin as prescribed by his Dr. for anxiety has generally been behaving much like my sister and just like her has told me he thinks he is going crazy. his dr prescribed him klonopin for anxiety. and now my heart aches in confusion because i dont know how to help him cuz i dont know if he,too, has borderline personality disorder even though he has all the signs of it or if its the klonopin because he shows signs of the side effects and behavior caused from taking this drug. which coincidently the side effects or problems that are caused from taking this drug are also symptoms and signs of bpd. help me please decipher the problems in which my son is having... my sister didnt live long after she told me she thought she was going crazy because she medicated her problem in which my son is now doing the same thing. and im in fear he may too overdose and i will lose the only child ive ever had. this is very important and in my opinion an emergency so please do not put this aside and please provide me with a detailed explanation as soon as possible as my son needs help. as well do i need to know as much as possible so i am able to help him and hopefully save his life in which i wasnt able rto do for my sister. i dont think i can go through this all again without answers so please help me by providing all the feedback that u can. thank you so much.
I'm sorry to hear about your sister and the probs that you are having. I take 1 mg clonazepam for anxiety, but I don't have BPD. I do have depression and the clonazepam doesn't help w/that. The clonazenpam can cause probs at high doses & if taken for awhile. Also, I was reading that meds like Prozac (SSRI), Abilify (anti-psychotic), or Lamictal (mood stabilizer) are given for BPD; not a med like clonazepam. Your son really needs to go to a good Psych doc asap for an assessment (it's not always easy finding a good Psych doc & there is always some trial & error to find the right meds). I wish that I had more of an answer for you. Peace.
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Jan 2018 • 8 answers
Borderline Personality Disorder - My doctor prescribes Paxil for my BPD and it seems to really help?
Updated 9 Jul 2012 • 5 answers
Updated 1 Apr 2013 • 3 answers
Updated 20 Dec 2014 • 4 answers
Updated 19 Nov 2018 • 3 answers